Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 268, NWS North Platte, NE

August 9, 2015Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2015, 6:56 PM CDT for Wheeler County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2015, 6:56 PM CDT (23:56 UTC)
Expired
Aug 9, 2015, 7:30 PM CDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wheeler County, NE

The radar

The Grand Island radar (KUEX), 166 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:02 PM CDTTSTM WND GST 60Bartlett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS53 KLBF 092358 CCA
SVRLBF
NEC183-100030-
/O.NEW.KLBF.SV.W.0268.150809T2356Z-150810T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT SUN AUG 9 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 730 PM CDT

* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARTLETT...
  OR 26 MILES NORTHEAST OF ORD...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARTLETT AND PIBEL LAKE STATE RECREATION AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4174 9841 4179 9870 4195 9859 4194 9830
      4174 9830
TIME...MOT...LOC 2356Z 289DEG 40KT 4184 9853 

HAIL...1.00IN
WIND...60MPH
 
$$

SNIVELY/COLE
2 follow-up statements
138 
WWUS53 KLBF 100016
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT SUN AUG 9 2015

NEC183-100030-
/O.CON.KLBF.SV.W.0268.000000T0000Z-150810T0030Z/
WHEELER NE-
716 PM CDT SUN AUG 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WHEELER COUNTY...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF SPALDING...OR 37 MILES EAST OF ORD...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 
 
LOCATIONS IMPACTED INCLUDE...
PIBEL LAKE STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4174 9841 4177 9858 4194 9844 4194 9830
      4174 9830
TIME...MOT...LOC 0016Z 289DEG 40KT 4177 9825 

HAIL...0.75IN
WIND...60MPH
 
$$

SNIVELY/COLE
100 
WWUS53 KLBF 100029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT SUN AUG 9 2015

NEC183-100039-
/O.EXP.KLBF.SV.W.0268.000000T0000Z-150810T0030Z/
WHEELER NE-
729 PM CDT SUN AUG 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER COUNTY
WILL EXPIRE AT 730 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4174 9841 4177 9858 4194 9844 4194 9830
      4174 9830
TIME...MOT...LOC 0028Z 289DEG 40KT 4177 9825 

$$

SNIVELY/COLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:52 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 9, 6:52 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT SUN AUG 9 2015

.SYNOPSIS...
ISSUED AT 317 PM CDT SUN AUG 9 2015

H5 ANALYSIS THIS MORNING HAD AN ACTIVE PATTERN ACROSS
THE NORTHERN THIRD OF THE CONUS AND SRN CANADA. LOW PRESSURE CENTERS
WERE LOCATED OVER NRN ONTARIO AND OFF THE SOUTHWEST COAST OF BRITISH
COLUMBIA. ACROSS THE NRN CONUS...SHORTWAVES WERE NOTED OVER NRN
CALIFORNIA...WITH A SECOND STRONGER WAVE OVER SERN MT. THIS FEATURE
HAS BEGUN TO APPROACH THE WESTERN DAKOTAS AS OF NOONTIME...AND HAS
LED TO THUNDERSTORMS ACROSS THE BLACK HILLS AND NORTHERN PORTIONS OF
SOUTH DAKOTA. ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...A FRONTAL
BOUNDARY WAS DRAPED ACROSS THE FORECAST AREA...EXTENDING FROM
NORTHEASTERN HOLT COUNTY INTO SERN CHERRY COUNTY...TO WEST OF
OGALLALA. RECENTLY...CONVECTION HAS FIRED ACROSS FAR NORTHEASTERN
PORTIONS OF THE FORECAST AREA...WHILE ACROSS THE WEST AND
SOUTHWESTERN CWA...THE CAP SEEMS TO BE HOLDING FOR THE TIME BEING.
WITH PARTLY TO MOSTLY CLOUDY SKIES IN PLACE...TEMPERATURES RANGED
FROM 82 AT AINSWORTH...ONEILL AND THEDFORD...TO 87 AT NORTH PLATTE.

&&

.UPDATE...
ISSUED AT 651 PM CDT SUN AUG 9 2015

THE SREF...RAP AND NAM SHOW ANOTHER ROUND OF FOG DEVELOPING
OVERNIGHT WITH BURNOFF BY 15Z. IT LOOKS LIKE IT WOULD BE PATCHY
GIVEN THE START TIME IN THE NAM AROUND 09Z WITH MAX COVERAGE AT
12Z. A NEW FORECAST HAS BEEN RELEASED WHICH INCLUDES THIS METEOROLOGICAL
FACET.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 317 PM CDT SUN AUG 9 2015

SHORTWAVE DISTURBANCE MOVING ACROSS THE DAKOTAS THIS EVENING. A WEAK
COLD FRONT ASSOCIATED WITH THIS DISTURBANCE WILL CROSS THE AREA
TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING NOW ACROSS NORTHERN
NEBRASKA NEAR THIS FRONT...AND WILL CONTINUE INTO THE EARLY EVENING
HOURS. SHEAR AND INSTABILITY WILL SUPPORT THE POTENTIAL FOR
SUPERCELL STRUCTURES THIS AFTERNOON WITH LARGE HAIL AND DAMAGING
WINDS. A TORNADO CANNOT BE RULED OUT DUE TO LOCALLY BACKED SURFACE
WINDS WITH SEVERAL BOUNDARIES IN ADDITION TO THE COLD FRONT DRAPED
ACROSS NORTHERN NEBRASKA.

SHORTWAVE MOVES EAST OF THE REGION MONDAY...WITH MAINLY DRY
CONDITIONS EXPECTED. LOW LEVEL FLOW DOES VEER FROM THE NORTH TO EAST
BY LATER IN THE AFTERNOON MONDAY...WITH UPSLOPE FLOW ACROSS THE
PANHANDLE. A FEW TSTMS WILL DEVELOP ON THE HIGHER TERRAIN...BUT
SHOULD STAY WEST OF OUR AREA THROUGH THE DAYLIGHT HOURS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 317 PM CDT SUN AUG 9 2015

MID RANGE...MONDAY NIGHT THROUGH WEDNESDAY...IN THE MID RANGE...THE
SMALL THREAT FOR PCPN IN THE WEST MON NIGHT AND TUESDAY
AFTERNOON/EVE IS THE MAIN FORECAST CONCERN. RIDGING ALOFT WILL BEGIN
TO BUILD INTO THE SRN AND CENTRAL ROCKIES MONDAY NIGHT WITH RISING
HTS NOTED. ATTM...CONVECTION IS EXPECTED TO FIRE ALONG THE THETAE
RIDGE FROM EASTERN WYOMING SOUTH TO THE FRONT RANGE OF COLORADO.
WEAK WEST SOUTHWESTERLY WINDS WILL CARRY THIS EAST...POSSIBLY
IMPACTING SWRN PORTIONS OF THE FORECAST AREA MONDAY NIGHT AND THEN
AGAIN ON TUESDAY AFTERNOON/EVENING. WITH THE LATEST GFS AND NAM
SOLNS INDICATING COOLER H5 TEMPERATURES COMPARED TO YESTERDAYS MODEL
RUNS...FELT THERE WAS SOME LIMITED THREAT FOR THUNDERSTORMS IN THE
WEST AND SOUTHWEST MONDAY NIGHT AND TUESDAY AFTERNOON/EVENING AND
HAVE INTRODUCED THEM TO THE FCST. SHIFTING INTO WEDNESDAY...THE
THREAT FOR THUNDERSTORMS WILL DIMINISH AS H5 FLOW BECOMES ORIENTED
NORTHWEST THEN NORTH NORTHWEST. IN ADDITION...H5 TEMPS WILL BEGIN TO
WARM WEDNESDAY...CAPPING THE WESTERN CWA. WITH RIDGING BUILDING
NORTH INTO THE CENTRAL AND NORTHERN ROCKIES...HAVE TRENDED HIGHS
UPWARD AS WELL.

LONG RANGE...WEDNESDAY NIGHT THROUGH SUNDAY...RIDGING WILL
CONTINUE TO REMAIN ANCHORED ACROSS THE ROCKIES AND HIGH PLAINS
THROUGH FRIDAY. BY FRIDAY NIGHT...RIDGING ALOFT WILL BEGIN TO
FLATTEN ACROSS THE NORTHERN ROCKIES AND NRN PLAINS AS A STRONG
SHORTWAVE TROUGH LIFTS FROM THE PAC NW INTO WESTERN CANADA. WITH
RESPECT TO THE GFS AND ECMWF SOLNS TDY...THE GFS IS DEEPER AND
COLDER WITH THE SHORTWAVE TROUGH COMPARED TO THE ECMWF. BOTH
MODELS DO FORCE A COLD FRONT INTO THE FORECAST AREA DURING THE
SATURDAY/SUNDAY TIME FRAME WHICH COULD SERVE AS A FOCAL POINT FOR
PRECIPITATION NEXT WEEKEND. INITIALIZATION GRIDS FOR NEXT SATURDAY
NIGHT AND SUNDAY HAD A CHANCE FOR THUNDERSTORMS IN ASSOCIATION
WITH THE FRONT AND NRN STREAM SHORTWAVE AND THIS SEEMS REASONABLE
WITH THE GFS AND ECWMF TRACKING A TROUGH ACROSS THE NRN TIER OF
STATES. AS FOR TEMPERATURES...LOOK FOR A WARMUP INTO THE LOWER 90S
TOWARD THE END OF THIS WEEK...WITH UPPER 80S FOR NEXT SUNDAY WITH
THE EXPECTED FROPA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 626 PM CDT SUN AUG 9 2015

THE SREF...RAP AND NAM SHOW ANOTHER ROUND OF FOG DEVELOPING
OVERNIGHT WITH BURNOFF BY 15Z. AREAS OF IFR/LIFR WILL LIKELY
DEVELOP 11Z-13Z.

THE THUNDERSTORM ACTIVITY UNDERWAY ACROSS NCNTL NEB SHOULD
DISSIPATE BY 03Z. .

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CDC
SYNOPSIS...CLB
SHORT TERM...TAYLOR
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, Aug 9, 3:56 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT SUN AUG 9 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-102100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
356 PM CDT SUN AUG 9 2015 /256 PM MDT SUN AUG 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS NORTH
CENTRAL NEBRASKA...WITH SOME OF THE STORMS POSSIBLY BECOMING
SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

OTHER STORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN NEBRASKA
PANHANDLE INTO WESTERN NEBRASKA. THESE STORMS WILL TRACK
SOUTHEAST INTO CENTRAL AND POSSIBLY SOUTHWEST NEBRASKA THIS
EVENING. A SEVERE STORM OR TWO WILL BE POSSIBLE WITH THIS CLUSTER
OF STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY AS AN UPPER LEVEL
RIDGE BEGINS TO BREAK DOWN. SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM CDT THIS
AFTERNOON...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION
AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Local storm report, Aug 9, 5:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SUN AUG 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             11 NW BARTLETT          42.00N 98.70W
08/09/2015  E1.00 INCH       WHEELER            NE   PUBLIC

&&

SBAKER
Special weather statement, Aug 9, 5:31 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 PM CDT SUN AUG 9 2015

NEZ010-092315-
HOLT NE-
531 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL
615 PM CDT...

AT 531 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHAMBERS...OR 21 MILES SOUTH OF O'NEILL...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNIEVELS CORNER...GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...EWING
AND CHAMBERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 326 AND 328.
 HIGHWAY 281 BETWEEN MILE MARKERS  AND .

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4210 9874 4221 9874 4235 9831 4210 9830
TIME...MOT...LOC 2231Z 245DEG 24KT 4216 9865

CDC
Special weather statement, Aug 9, 6:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT SUN AUG 9 2015

NEZ010-028-029-092300-
HOLT NE-GARFIELD NE-WHEELER NE-
602 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT...GARFIELD AND
WHEELER COUNTIES UNTIL 600 PM CDT...

AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
CALAMUS RESERVOIR STATE RECREATION AREA TO 8 MILES EAST OF
BARTLETT...AND MOVING SOUTHEAST AT 25 MPH. OTHER STRONG STORM WERE
15 MILES NORTH OF BURWELL AND 3 MILES NORTH OF BARTLETT...MOVING
EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GABLES...SUNFISH LAKE...ERICSON...DEVERRE...EWING...FOUR CORNERS...
KNIEVELS CORNER...GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...
CUMMINSVILLE...BARTLETT...BUFFALO FLATS...PIBEL LAKE STATE RECREATION
AREA AND CHAMBERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 320 AND 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4243 9830 4174 9831 4182 9920 4197 9920
TIME...MOT...LOC 2300Z 294DEG 21KT 4196 9908 4192 9840

CDC
Special weather statement, Aug 9, 6:06 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT SUN AUG 9 2015

NEZ010-028-029-100000-
HOLT NE-GARFIELD NE-WHEELER NE-
606 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT...GARFIELD AND
WHEELER COUNTIES UNTIL 700 PM CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
CALAMUS RESERVOIR STATE RECREATION AREA TO 8 MILES EAST OF
BARTLETT...AND MOVING SOUTHEAST AT 25 MPH. OTHER STRONG STORMS WERE
15 MILES NORTH OF BURWELL AND 3 MILES NORTH OF BARTLETT...MOVING
EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GABLES...SUNFISH LAKE...ERICSON...DEVERRE...EWING...FOUR CORNERS...
KNIEVELS CORNER...GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...
CUMMINSVILLE...BARTLETT...BUFFALO FLATS...PIBEL LAKE STATE RECREATION
AREA AND CHAMBERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 320 AND 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4243 9830 4174 9831 4182 9920 4197 9920
TIME...MOT...LOC 2306Z 294DEG 21KT 4196 9908 4192 9840

CDC
Special weather statement, Aug 9, 6:12 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN AUG 9 2015

NEZ005-024>026-037-100000-
THOMAS NE-BLAINE NE-LOGAN NE-HOOKER NE-EASTERN CHERRY NE-
612 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOOKER...SOUTHEASTERN
CHERRY...THOMAS...NORTH CENTRAL LOGAN AND NORTHWESTERN BLAINE
COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

AT 611 PM CDT /511 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR THEDFORD...MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATWICK...PURDUM...HIGHWAY 83 CROSSING THE DISMAL RIVER...NORWAY...
THEDFORD AND HALSEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 198 AND 227.
 HIGHWAY 83 BETWEEN MILE MARKERS 128 AND 157.

LAT...LON 4194 10087 4212 10072 4207 10015 4166 10046
TIME...MOT...LOC 2311Z 301DEG 26KT 4197 10066

SNIVELY/BUTTLER
Special weather statement, Aug 9, 6:50 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SUN AUG 9 2015

NEZ025-026-037-038-100030-
THOMAS NE-BLAINE NE-LOGAN NE-CUSTER NE-
650 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER...
SOUTHEASTERN THOMAS...NORTHEASTERN LOGAN AND SOUTHWESTERN BLAINE
COUNTIES UNTIL 730 PM CDT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF HALSEY...OR 15 MILES SOUTHEAST OF THEDFORD...
MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUNNING...LINSCOTT AND HIGHWAY 83 CROSSING THE DISMAL RIVER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 237 AND 251.
 HIGHWAY 83 BETWEEN MILE MARKERS 130 AND 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4176 9987 4147 10018 4177 10057 4193 10041
TIME...MOT...LOC 2349Z 304DEG 29KT 4178 10041

SNIVELY/COLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:27 PM CDTSpecial Weather StatementLBFHolt48 min
Aug 9, 2:34 PM CDTSevere Thunderstorm WarningLBFHolt41 min
Aug 9, 4:50 PM CDTSpecial Weather StatementLBFGarfield40 min
Aug 9, 5:00 PM CDTSpecial Weather StatementLBFHooker45 min
Aug 9, 5:10 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas65 min
Aug 9, 5:15 PM CDTSevere Thunderstorm WarningLBFWheeler45 min
Aug 9, 5:31 PM CDTSpecial Weather StatementLBFWheeler44 min
Aug 9, 6:02 PM CDTSpecial Weather StatementLBFGarfield, Wheeler
Aug 9, 6:06 PM CDTSpecial Weather StatementLBFGarfield, Wheeler54 min
Aug 9, 6:12 PM CDTSpecial Weather StatementLBFThomas48 min
Aug 9, 6:50 PM CDTSpecial Weather StatementLBFLogan40 min
Aug 9, 6:56 PM CDTSevere Thunderstorm WarningLBFWheeler34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.